Alert archive / Montana / Snow Advisories in 2007

Snow Advisory 7, NWS Missoula, MT

February 7, 2007Clearwater County, Idaho County, Idaho; 9 counties in Montana

NWS Missoula, MT issued this snow advisory at Feb 7, 2007, 1:30 PM PST for Clearwater County, Idaho County, Idaho; 9 counties in Montana. It took effect at Feb 8, 2007, 2:00 AM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2007, 1:30 PM PST (21:30 UTC)
In effect from
Feb 8, 2007, 2:00 AM PST
Expired
Feb 8, 2007, 1:22 PM PST
In force
11 hr
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID, Flathead County, MT, Granite County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT

The radar

The Missoula radar (KMSX), 38 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2007-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2007-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
757 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KMSO 072130
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
230 PM MST WED FEB 7 2007

.COLDER AIR EAST OF THE CONTINENTAL DIVIDE IS EXPECTED TO DRAWN
INTO PORTIONS OF NORTHWEST MONTANA TONIGHT AND THURSDAY. MOISTURE
SWEEPING NORTHWARD WILL INTERACT WITH THIS COLDER AIR MASS
CREATING WINTRY CONDITIONS ALONG THE CONTINENTAL DIVIDE AND FROM
SEELEY LAKE AND THE MISSION VALLEY NORTHWARD. SNOW LEVELS SHOULD
ALSO FALL ENOUGH ACROSS THE MOUNTAINS OF NORTHCENTRAL IDAHO TO
SUPPORT SIGNIFICANT HIGHER ELEVATION SNOW.

MTZ002-080930-
/O.UPG.KMSO.WS.A.0003.070208T1200Z-070209T0000Z/
/O.NEW.KMSO.HS.W.0003.070208T0700Z-070209T0000Z/
WEST GLACIER REGION-
230 PM MST WED FEB 7 2007

...HEAVY SNOW WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST
THURSDAY...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HEAVY SNOW
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST
THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

5 TO 10 INCHES OF SNOW ARE EXPECTED WITH THIS STORM SYSTEM BY
THURSDAY EVENING. IN ADDITION TO THE SNOW...NORTHEASTERLY WINDS
OF 15 TO 20 MPH WILL CAUSE LOCAL BLOWING AND DRIFTING SNOW. 

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

MTZ003-080930-
/O.UPG.KMSO.WS.A.0003.070208T1200Z-070209T0000Z/
/O.NEW.KMSO.SN.Y.0007.070208T0700Z-070209T0000Z/
FLATHEAD/MISSION VALLEYS-
230 PM MST WED FEB 7 2007

...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST
THURSDAY...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST
THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

2 TO 5 INCHES OF SNOW ARE EXPECTED WITH THIS STORM SYSTEM BY
THURSDAY EVENING. IN ADDITION TO THE SNOW...NORTHEASTERLY WINDS OF
10 TO 15 MPH WITH GUSTS TO 25 MPH COULD CAUSE LOCAL BLOWING AND
DRIFTING SNOW IN THE NORTHERN FLATHEAD VALLEY. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MTZ043-080930-
/O.UPG.KMSO.WS.A.0003.070208T1200Z-070209T0000Z/
/O.NEW.KMSO.SN.Y.0007.070208T1100Z-070209T0000Z/
POTOMAC/SEELEY LAKE REGION-
230 PM MST WED FEB 7 2007

...SNOW ADVISORY IN EFFECT FROM 4 AM TO 5 PM MST THURSDAY...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 5 PM MST THURSDAY. THE
WINTER STORM WATCH IS NO LONGER IN EFFECT. 

4 TO 6 INCHES OF SNOW...WITH LOCAL AMOUNTS UP TO 8 INCHES...ARE
EXPECTED WITH THIS STORM SYSTEM BY THURSDAY EVENING. IN ADDITION
TO THE SNOW...NORTHEASTERLY WINDS OF 10 TO 15 MPH WITH GUSTS TO 25 MPH
WILL CAUSE LOCAL BLOWING AND DRIFTING SNOW.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MTZ001-080930-
/O.NEW.KMSO.SN.Y.0007.070208T0700Z-070209T0000Z/
KOOTENAI/CABINET REGION-
230 PM MST WED FEB 7 2007

...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST
THURSDAY. 

2 TO 5 INCHES OF SNOW ARE EXPECTED IN THE MOUNTAINS WITH 1 TO 3
INCHES IN THE VALLEYS WITH THIS STORM SYSTEM BY THURSDAY EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IDZ005-006-MTZ004-006-080930-
/O.NEW.KMSO.SN.Y.0007.070208T1100Z-070209T0000Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS-
230 PM MST WED FEB 7 2007 /130 PM PST WED FEB 7 2007/

...SNOW ADVISORY IN EFFECT FROM 4 AM MST /3 AM PST/ TO 5 PM MST
/4 PM PST/ THURSDAY ABOVE 4500 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW
ADVISORY ABOVE 4500 FEET...WHICH IS IN EFFECT FROM 4 AM MST /3 AM
PST/ TO 5 PM MST /4 PM PST/ THURSDAY. 

2 TO 5 INCHES OF SNOW ARE EXPECTED WITH THIS SYSTEM BY THURSDAY
EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
6 follow-up statements
000 
WWUS45 KMSO 080411
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
911 PM MST WED FEB 7 2007

.COLDER AIR EAST OF THE CONTINENTAL DIVIDE IS EXPECTED TO BE DRAWN
INTO PORTIONS OF NORTHWEST MONTANA LATE TONIGHT AND THURSDAY.
MOISTURE SWEEPING NORTHWARD WILL INTERACT WITH THIS COLDER AIR
MASS CREATING WINTRY CONDITIONS ALONG THE CONTINENTAL DIVIDE AND
FROM SEELEY LAKE AND THE MISSION VALLEY NORTHWARD. SNOW LEVELS
SHOULD ALSO FALL ENOUGH ACROSS THE NORTHERN CLEARWATER MOUNTAINS
OF NORTH CENTRAL IDAHO TO SUPPORT SIGNIFICANT HIGHER ELEVATION
SNOW.

IDZ006-MTZ006-080515-
/O.CAN.KMSO.SN.Y.0007.070208T1100Z-070209T0000Z/
SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS-
911 PM MST WED FEB 7 2007 /811 PM PST WED FEB 7 2007/

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW
ADVISORY. PACIFIC SYSTEM MOVING INTO THE REGION IS KEEPING SNOW
LEVELS HIGHER THAN PREVIOUSLY FORECAST. THE SNOW LEVELS WILL LOWER
DURING THE DAY THURSDAY...BUT AFTER THE MAJORITY OF PRECIPITATION
PASSES. 

$$

MTZ002-081130-
/O.EXT.KMSO.HS.W.0003.070208T0900Z-070209T0000Z/
WEST GLACIER REGION-
911 PM MST WED FEB 7 2007

...HEAVY SNOW WARNING NOW IN EFFECT FROM 2 AM TO 5 PM MST
THURSDAY...

THE HEAVY SNOW WARNING IS NOW IN EFFECT FROM 2 AM TO 5 PM MST
THURSDAY. 

5 TO 10 INCHES OF SNOW ARE EXPECTED WITH THIS STORM SYSTEM BY
THURSDAY EVENING. IN ADDITION TO THE SNOW...LOCAL NORTHEASTERLY
WINDS OF 15 TO 20 MPH WILL CAUSE LOCAL BLOWING AND DRIFTING SNOW.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

MTZ001-003-043-081130-
/O.EXT.KMSO.SN.Y.0007.070208T1000Z-070209T0000Z/
KOOTENAI/CABINET REGION-FLATHEAD/MISSION VALLEYS-
POTOMAC/SEELEY LAKE REGION-
911 PM MST WED FEB 7 2007

...SNOW ADVISORY NOW IN EFFECT FROM 3 AM TO 5 PM MST THURSDAY...

THE SNOW ADVISORY IS NOW IN EFFECT FROM 3 AM TO 5 PM MST
THURSDAY. 

2 TO 5 INCHES OF SNOW ARE EXPECTED WITH THIS STORM SYSTEM BY
THURSDAY EVENING. IN ADDITION TO THE SNOW...LOCAL NORTHEASTERLY
WINDS OF 10 TO 15 MPH WITH GUSTS TO 25 MPH COULD CAUSE LOCAL
BLOWING AND DRIFTING SNOW IN THE NORTHERN FLATHEAD VALLEY AND
THROUGH MCDONALD PASS TO OVANDO.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IDZ005-MTZ004-081130-
/O.EXT.KMSO.SN.Y.0007.070208T1200Z-070209T0000Z/
NORTHERN CLEARWATER MOUNTAINS-LOWER CLARK FORK REGION-
911 PM MST WED FEB 7 2007 /811 PM PST WED FEB 7 2007/

...SNOW ADVISORY NOW IN EFFECT FROM 5 AM MST /4 AM PST/ TO 5 PM
MST /4 PM PST/ THURSDAY ABOVE 4500 FEET...

THE SNOW ADVISORY ABOVE 4500 FEET IS NOW IN EFFECT FROM 5 AM MST
/4 AM PST/ TO 5 PM MST /4 PM PST/ THURSDAY. 

2 TO 5 INCHES OF SNOW ARE EXPECTED WITH THIS SYSTEM BY THURSDAY
EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS45 KMSO 081026
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
326 AM MST THU FEB 8 2007

.MOISTURE SWEEPING NORTHWARD FROM A PACIFIC SYSTEM WILL CREATE WINTRY
CONDITIONS ALONG THE CONTINENTAL DIVIDE AND FROM SEELEY LAKE AND
THE MISSION VALLEY NORTHWARD. SNOW LEVELS SHOULD ALSO FALL ENOUGH
ACROSS THE NORTHERN CLEARWATER MOUNTAINS OF NORTH CENTRAL IDAHO TO
SUPPORT SIGNIFICANT HIGHER ELEVATION SNOW.

MTZ002-081900-
/O.CON.KMSO.HS.W.0003.000000T0000Z-070209T0000Z/
WEST GLACIER REGION-
326 AM MST THU FEB 8 2007

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

5 TO 10 INCHES OF SNOW ARE EXPECTED WITH THIS STORM SYSTEM BY
THIS AFTERNOON. IN ADDITION TO THE SNOW...LOCAL NORTHEASTERLY WINDS OF 15
TO 20 MPH WILL CAUSE LOCAL BLOWING AND DRIFTING SNOW.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

MTZ001-003-043-081900-
/O.CON.KMSO.SN.Y.0007.000000T0000Z-070209T0000Z/
KOOTENAI/CABINET REGION-FLATHEAD/MISSION VALLEYS-
POTOMAC/SEELEY LAKE REGION-
326 AM MST THU FEB 8 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

2 TO 5 INCHES OF SNOW ARE EXPECTED WITH THIS STORM SYSTEM BY
THIS AFTERNOON. IN ADDITION TO THE SNOW...LOCAL NORTHEASTERLY WINDS OF 10
TO 15 MPH WITH GUSTS TO 25 MPH COULD CAUSE LOCAL BLOWING AND
DRIFTING SNOW IN THE NORTHERN FLATHEAD VALLEY AND THROUGH MCDONALD
PASS TO OVANDO.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IDZ005-MTZ004-081900-
/O.CON.KMSO.SN.Y.0007.070208T1200Z-070209T0000Z/
NORTHERN CLEARWATER MOUNTAINS-LOWER CLARK FORK REGION-
326 AM MST THU FEB 8 2007 /226 AM PST THU FEB 8 2007/

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /4 PM PST/ THIS
AFTERNOON ABOVE 4500 FEET...

A SNOW ADVISORY ABOVE 4500 FEET REMAINS IN EFFECT UNTIL 5 PM MST
/4 PM PST/ THIS AFTERNOON. 

2 TO 5 INCHES OF SNOW ARE EXPECTED WITH THIS SYSTEM BY THIS AFTERNOON.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS45 KMSO 081540
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
840 AM MST THU FEB 8 2007


MTZ002-090000-
/O.CON.KMSO.HS.W.0003.000000T0000Z-070209T0000Z/
WEST GLACIER REGION-
840 AM MST THU FEB 8 2007

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

TOTAL STORM SNOW ACCUMULATIONS OF 3 TO 6 INCHES IN THE VALLEYS AND
5 TO 10 INCHES BY LATE THIS AFTERNOON. IN ADDITION TO THE SNOW...
LOCAL NORTHEASTERLY WINDS OF 15 TO 20 MPH WILL CAUSE LOCAL BLOWING
AND DRIFTING SNOW THROUGH THE U.S. HWY 2 CORRIDOR.

$$

MTZ001-003-043-090000-
/O.CON.KMSO.SN.Y.0007.000000T0000Z-070209T0000Z/
KOOTENAI/CABINET REGION-FLATHEAD/MISSION VALLEYS-
POTOMAC/SEELEY LAKE REGION-
840 AM MST THU FEB 8 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED BY LATE
THIS AFTERNOON. IN ADDITION TO THE SNOW...LOCAL EASTERLY WINDS
OF 10 TO 15 MPH WITH GUSTS TO 25 MPH COULD CAUSE LOCAL BLOWING AND
DRIFTING SNOW THROUGH MCDONALD PASS TO OVANDO.

$$

IDZ005-MTZ004-090000-
/O.CON.KMSO.SN.Y.0007.000000T0000Z-070209T0000Z/
NORTHERN CLEARWATER MOUNTAINS-LOWER CLARK FORK REGION-
840 AM MST THU FEB 8 2007 /740 AM PST THU FEB 8 2007/

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /4 PM PST/ THIS
AFTERNOON ABOVE 4500 FEET...

A SNOW ADVISORY ABOVE 4500 FEET REMAINS IN EFFECT UNTIL 5 PM MST
/4 PM PST/ THIS AFTERNOON. 

TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED BY LATE
THIS AFTERNOON.

$$
000 
WWUS45 KMSO 081548 CCA
WSWMSO

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
847 AM MST THU FEB 8 2007


MTZ002-090000-
/O.CON.KMSO.HS.W.0003.000000T0000Z-070209T0000Z/
WEST GLACIER REGION-
847 AM MST THU FEB 8 2007

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

TOTAL STORM SNOW ACCUMULATIONS OF 3 TO 6 INCHES IN THE VALLEYS AND
5 TO 10 INCHES BY LATE THIS AFTERNOON. IN ADDITION TO THE SNOW...
LOCAL NORTHEASTERLY WINDS OF 15 TO 20 MPH WILL CAUSE LOCAL BLOWING
AND DRIFTING SNOW THROUGH THE U.S. HWY 2 CORRIDOR.

$$

MTZ001-003-043-090000-
/O.COR.KMSO.SN.Y.0007.000000T0000Z-070209T0000Z/
KOOTENAI/CABINET REGION-FLATHEAD/MISSION VALLEYS-
POTOMAC/SEELEY LAKE REGION-
847 AM MST THU FEB 8 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED BY LATE
THIS AFTERNOON.

$$

IDZ005-MTZ004-090000-
/O.CON.KMSO.SN.Y.0007.000000T0000Z-070209T0000Z/
NORTHERN CLEARWATER MOUNTAINS-LOWER CLARK FORK REGION-
847 AM MST THU FEB 8 2007 /747 AM PST THU FEB 8 2007/

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /4 PM PST/ THIS
AFTERNOON ABOVE 4500 FEET...

A SNOW ADVISORY ABOVE 4500 FEET REMAINS IN EFFECT UNTIL 5 PM MST
/4 PM PST/ THIS AFTERNOON. 

TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED BY LATE
THIS AFTERNOON.

$$
000 
WWUS45 KMSO 081711
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1011 AM MST THU FEB 8 2007

IDZ005-MTZ001-004-081815-
/O.CAN.KMSO.SN.Y.0007.000000T0000Z-070209T0000Z/
NORTHERN CLEARWATER MOUNTAINS-KOOTENAI/CABINET REGION-
LOWER CLARK FORK REGION-
1011 AM MST THU FEB 8 2007 /911 AM PST THU FEB 8 2007/

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW
ADVISORY. LIGHT SNOW WILL CONTINUE THROUGH THE REMAINDER OF THE
MORNING...THEN AREAS OF OF LIGHT SNOW OR VALLEY RAIN EXPECTED THIS
AFTERNOON. 

$$

MTZ002-090000-
/O.CON.KMSO.HS.W.0003.000000T0000Z-070209T0000Z/
WEST GLACIER REGION-
1011 AM MST THU FEB 8 2007

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

TOTAL STORM SNOW ACCUMULATIONS OF 3 TO 6 INCHES IN THE VALLEYS
AND 5 TO 10 INCHES BY LATE THIS AFTERNOON. IN ADDITION TO THE
SNOW... LOCAL NORTHEASTERLY WINDS OF 15 TO 20 MPH WILL CAUSE
LOCAL BLOWING AND DRIFTING SNOW THROUGH THE U.S. HWY 2 CORRIDOR.

$$

MTZ003-043-090000-
/O.CON.KMSO.SN.Y.0007.000000T0000Z-070209T0000Z/
FLATHEAD/MISSION VALLEYS-POTOMAC/SEELEY LAKE REGION-
1011 AM MST THU FEB 8 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED BY LATE
THIS AFTERNOON IN THE SEELEY SWAN CORRIDOR AS WELL AS THE NORTHERN
FLATHEAD VALLEY. ELSEWHERE...LIGHT SNOW OR EVEN RAIN IS EXPECTED
WITH LITTLE OR NO NEW SNOW ACCUMULATION.

$$
000 
WWUS45 KMSO 082122
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
222 PM MST THU FEB 8 2007

MTZ002-082230-
/O.CAN.KMSO.HS.W.0003.000000T0000Z-070209T0000Z/
WEST GLACIER REGION-
222 PM MST THU FEB 8 2007

...HEAVY SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE HEAVY
SNOW WARNING.

LIGHT SNOW WILL BE TAPERING OFF TONIGHT. GENERALLY...LESS THAN 2
INCHES OF ADDITIONAL SNOWFALL SHOULD BE EXPECTED THIS EVENING.

$$

MTZ003-043-082230-
/O.CAN.KMSO.SN.Y.0007.000000T0000Z-070209T0000Z/
FLATHEAD/MISSION VALLEYS-POTOMAC/SEELEY LAKE REGION-
222 PM MST THU FEB 8 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW
ADVISORY. 

LIGHT SNOW WILL BE TAPERING OFF THIS EVENING. ADDITIONAL NEW SNOW
ACCUMULATIONS OF LESS THAN AN INCH SHOULD BE EXPECTED. 

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this snow advisory went out at Feb 7, 1:29 PM PST, 1 minute earlier.

Area forecast discussion, Feb 7, 1:29 PM PST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
229 PM MST WED FEB 7 2007

.DISCUSSION...A MOIST PACIFIC WEATHER SYSTEM WILL MOVE ACROSS
NORTH CENTRAL IDAHO AND WESTERN MONTANA LATER TONIGHT AND THURSDAY.
THIS WEATHER SYSTEM WILL DRAW SOME COLDER AIR ACROSS THE DIVIDE
AND INTO THE GLACIER PARK...FLATHEAD/MISSION VALLEYS...AND SEELEY
LAKE AREAS TONIGHT. ALTHOUGH THE PACIFIC WEATHER SYSTEM IS NOT
STRONG...GOOD SNOW PRODUCTION CONDITIONS SHOULD DEVELOP ACROSS
PORTIONS OF NORTHWEST MONTANA...WHERE THE COLD AIR IS IN PLACE.
FURTHER TO THE SOUTH...THE AIR MASS DOES NOT APPEAR TO COOL
SUFFICIENTLY TO SUPPORT SIGNIFICANT VALLEY SNOW. WEAK HIGH
PRESSURE IS EXPECTED TO RETURN THURSDAY NIGHT. THE GFS MODEL IS
THE PREFERRED SOLUTION FOR GENERAL REGIONAL FORECAST CONDITIONS.

FRIDAY AND FRIDAY NIGHT...LATEST MODELS AND SATELLITE IMAGERY ARE IN
AGREEMENT WITH AN AREA OF DEEP MOISTURE OFF THE CALIFORNIA COAST
PRESENTLY. DISAGREEMENT LIES IN HOW THIS MOISTURE IS TRANSFERED
OVER THE ROCKY MOUNTAINS. I HAVE TRENDED FRIDAYS FORECAST TO THE
NEWER SOLUTIONS THAT BRING MOISTURE AND PRECIPITATION INTO CENTRAL
IDAHO AND SOUTHWEST MONTANA...BUT CONFIDENCE IS LOW WITH THIS
SOLUTION.

SATURDAY THROUGH WEDNESDAY...THERE IS STILL A LOT OF INCONSISTENCIES
IN THE LONG TERM FORECASTS...BUT MORE MODELS ARE KEEPING MOISTURE
AND NORMAL TEMPERATURES OVER THE AREA. THIS WAS COVERED WELL IN THE
PREVIOUS FORECAST...SO LITTLE CHANGE WAS MADE AFTER FRIDAY NIGHT.
&&

.AVIATION...VALLEY INVERSIONS AND AREAS OF FOG AND LOW CLOUDS
ACROSS NORTHWEST MONTANA WILL GIVE WAY TO MORE GENERAL
PRECIPITATION TONIGHT AND THURSDAY. AS THE MORE GENERAL AREA OF
PRECIPITATION DEVELOPS OVERNIGHT...WIDESPREAD MOUNTAIN
OBSCURATIONS ARE LIKELY THROUGH MUCH OF THURSDAY. SEE APPROPRIATE
TAFS AND TWEBS.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...SNOW ADVISORY FROM 4 AM TO 5 PM MST THURSDAY ABOVE 4500 FEET FOR
     BITTERROOT/SAPPHIRE MOUNTAINS-LOWER CLARK FORK REGION.

     SNOW ADVISORY FROM MIDNIGHT TONIGHT TO 5 PM MST THURSDAY FOR
     FLATHEAD/MISSION VALLEYS-KOOTENAI/CABINET REGION.

     HEAVY SNOW WARNING FROM MIDNIGHT TONIGHT TO 5 PM MST THURSDAY
     FOR WEST GLACIER REGION.

     SNOW ADVISORY FROM 4 AM TO 5 PM MST THURSDAY FOR POTOMAC/SEELEY
     LAKE REGION.

ID...SNOW ADVISORY FROM 3 AM TO 4 PM PST THURSDAY ABOVE 4500 FEET FOR
     NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS.

&&

SHORT TERM...BAUCK
LONG TERM....STEGEMILLER
AVIATION...BAUCK

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 8:03 PM PSTDense Fog AdvisoryMSOFlathead, Lake, Sanders8 hr
Feb 7, 1:30 PM PSTHeavy Snow WarningMSOFlathead, Lake24 hr

Nearby

Snow Advisories in Montana, 2007Snow Advisories in Idaho, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.